| Catalog Number |
5MAXACE064-A |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
03/17/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked at the hub upon removal from the dispenser hoop.The kinked ace 64 was found prior to use and was not used for the procedure.The procedure was completed using a new ace 64.
Additional Manufacturer Narrative
Result: the penumbra system ace 64 reperfusion catheter (ace 64) strain relief was offset approximately 2.0 cm from the hub.The strain relief was partially unwound by a penumbra investigator for further evaluation, and the catheter shaft was kinked.Conclusion: evaluation of the returned device revealed the ace 64 was kinked under the strain relief.This type of damage typically occurs due to improper handling during preparation.If the ace 64 if forcefully withdrawn at extreme angles during removal from the packaging hoop, damage such as this may occur.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.